Alert archive / North Carolina / River Flood Warnings in 2017
River Flood Warning 24, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Jun 20, 2017, 8:32 AM EDT for Chatham County, North Carolina. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2017, 8:32 AM EDT (12:32 UTC)
- Expired
- Jun 22, 2017, 12:12 AM EDT
- In force
- 40 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Chatham County, NC
The radar
The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 14.74 ft at Jun 20, 2017, 5:00 PM EDT.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
073
WGUS42 KRAH 201232
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
832 AM EDT Tue Jun 20 2017
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Haw River Near Bynum affecting Chatham County
...Insert basis for warning (if desired) here...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-210032-
/O.NEW.KRAH.FL.W.0024.170620T1232Z-170622T0412Z/
/BYNN7.1.ER.170620T1033Z.170621T0000Z.170621T1612Z.NO/
832 AM EDT Tue Jun 20 2017
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Haw River Near Bynum.
* until late Wednesday night, or until the warning is cancelled.
* At 8:01 AM Tuesday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.1 feet by this
evening. The river will fall below flood stage tomorrow early
afternoon.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Haw River
Bynum 11 11.9 Tue 08 AM 11.7 8.4 6.6 5.8
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$4 follow-up statements
754
WGUS82 KRAH 201352
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
952 AM EDT Tue Jun 20 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River At Haw River affecting Alamance County
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC001-210152-
/O.EXT.KRAH.FL.W.0023.000000T0000Z-170621T1730Z/
/HAWN7.2.ER.170620T0435Z.170620T1301Z.170621T0530Z.NO/
952 AM EDT Tue Jun 20 2017
The Flood Warning continues for
the Haw River At Haw River.
* At 9:30 AM Tuesday the stage was 23.7 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
early Thursday morning.
* Impact...At 26.0 feet, Trailer homes adjacent to the river and the
water treatment plant flood. Evacuations may be necessary.
* Impact...At 25.5 feet, The water treatment plant building floods.
* Impact...At 23.0 feet, Moderate flood stage. Flooding reaches the
base of the water treatment plant building.
* Impact...At 20.0 feet, There is significant overflow on the right
bank opposite the water treatment plant.
* Impact...At 18.0 feet, Overflow begins on both banks at the water
treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Haw River
Haw River 18 23.7 Tue 09 AM 14.3 9.3 7.0 5.5 4.6
&&
LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
3604 7944 3613 7954
$$
NCC037-210152-
/O.EXT.KRAH.FL.W.0024.000000T0000Z-170622T0651Z/
/BYNN7.1.ER.170620T1033Z.170621T0000Z.170621T1851Z.NO/
952 AM EDT Tue Jun 20 2017
The Flood Warning continues for
the Haw River Near Bynum.
* At 9:31 AM Tuesday the stage was 12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.2 feet by this
evening. The river will fall below flood stage tomorrow early
afternoon.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but
flooding remains confined to extensive stretches of woods and
pastureland along the river.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Haw River
Bynum 11 12.6 Tue 10 AM 12.0 8.6 6.7 6.5 6.2
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$592
WGUS82 KRAH 210034
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
834 PM EDT Tue Jun 20 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-211234-
/O.EXT.KRAH.FL.W.0024.000000T0000Z-170622T0508Z/
/BYNN7.1.ER.170620T1033Z.170620T2131Z.170621T1708Z.NO/
834 PM EDT Tue Jun 20 2017
The Flood Warning continues for
the Haw River Near Bynum.
* At 8:01 PM Tuesday the stage was 14.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow early afternoon.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Haw River
Bynum 11 14.5 Tue 08 PM 12.2 7.9 6.2 5.6 5.1
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$705
WGUS82 KRAH 210856
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
456 AM EDT Wed Jun 21 2017
...The Flood Warning continues for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-212056-
/O.EXT.KRAH.FL.W.0024.000000T0000Z-170622T0200Z/
/BYNN7.1.ER.170620T1033Z.170620T2131Z.170621T1400Z.NO/
456 AM EDT Wed Jun 21 2017
The Flood Warning continues for
the Haw River Near Bynum.
* At 4:31 AM Wednesday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Haw River
Bynum 11 12.1 Wed 05 AM 11.3 8.6 6.8 5.9 5.3
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$658
WGUS82 KRAH 211318
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
918 AM EDT Wed Jun 21 2017
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Haw River Near Bynum affecting Chatham County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC037-211348-
/O.CAN.KRAH.FL.W.0024.000000T0000Z-170622T0200Z/
/BYNN7.1.ER.170620T1033Z.170620T2131Z.170621T1223Z.NO/
918 AM EDT Wed Jun 21 2017
The Flood Warning is cancelled for
the Haw River Near Bynum.
* At 9:00 AM Wednesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at 8:23 AM Wednesday.
* Forecast...The river will continue to fall to 8.6 feet by tomorrow
morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It
floods pasturelands on the right bank and woodlands on the left.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Haw River
Bynum 11 10.8 Wed 09 AM 8.6 6.8 5.9 5.3
&&
LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
3585 7930
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:30 AM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jun 20, 6:30 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 630 AM EDT Tue Jun 20 2017 .SYNOPSIS... A cold front located across the eastern slopes of the southern Appalachians early this morning will move east and then stall across the central and eastern Carolinas today and tonight. The The front will gradually dissipate over the region on Wednesday. && .NEAR TERM /Today and Tonight/... As of 415 AM Tuesday... The latest surface analysis shows the cold front was located across the eastern slopes of the Appalachians. VWP observations and the SPC mesoanalysis shows the 925 hPa and 850 hPa trough now extending from just east of KRIC southwest to near KBUY to near KCLT, roughly coincident with the back edge of the shield of showers and embedded thunderstorms. This area of showers should lift northeast during the next few hours and should be largely clear of the RAH CWA by 12Z. Not surprisingly given the moist air mass, convection should redevelop late this morning toward midday near and southeast of the 925 hPa and 850 hPa boundary across GA and SC with the precipitation spreading northeast into NC. As the boundary stalls across the Coastal Plain and the Sandhills by midday, the southerly flow south of the boundary will strengthen and the boundary will lift north with time. This will allow the sharp nw edge to convective precipitation shield to gradually ease northward into the southern and eastern Piedmont, enhanced by northward ejecting outflow boundaries. Tough call on far northwest the precipitation will push but will include PoPs up to the I-85 corridor. The convection will be most widespread this afternoon and evening and then slowly decrease in coverage through the evening into the overnight hours. The airmass across the region will be much more stable than previous days with MLCAPE values ranging from 500-1000 J/kg across the southeast ahead of the front, around 500 J/Kg near the boundary in the Triangle and even more stable toward the Triad. Given the limited instability and modest shear, organized severe weather is not expected but the northeast-southwest orientation of precipitation closely parallel to the storm motion could lead to localized heavy rain and possible flooding. The good news is that the heaviest precipitation will be well removed from locations across the northern Piedmont and Triad that experienced flooding on monday night. Highs today will range between 80 to 85 degrees. Lows will vary more tonight than in previous mights with cooler air moving into the Triad, lows will range in the mid 60s in the Triad to the upper 60s to lower 70s elsewhere. -Blaes && .SHORT TERM /Wednesday/... As of 415 AM Tuesday... The upper level trough axis slides east across the Mid Atlantic and Carolinas on Wednesday and then offshore. Behind the trough axis, a drier air mass and subsident pattern will work into the region with PW values ranging from 1.5 to 2.0 inches early Wednesday dropping to 1.3 to 1.5 inches by Wednesday evening. The lingering cold front across the eastern Carolinas will dissipate on Wednesday. The air mass across central NC will only be weakly unstable on Wednesday with the best forcing for ascent located near the deteriorating surface boundary. Will keep afternoon PoPs in the 15% northwest to 35% far southeast. Highs will range from 80 to 85. -Blaes && .LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/... As of 147 AM EDT Tuesday... The chance of showers and thunderstorms will increase again Thursday as deep subtropical moisture surges northward again around the Bermuda surface high pressure. The influx of deep subtropical moisture will be aided by the remnants of the tropical disturbance that is forecast to get pulled NW into the western Gulf Coast states Thursday. A broad southerly flow from a wide open Gulf of Mexico will lead to PW's increasing again to 2+ inches by Thursday and Friday, into the weekend and early next week. Convection should be largely diurnally driven, with likely POP during the afternoon and evening, then high chance POP's overnight Thursday into Monday. Rainfall may be enhanced by a cold front that is expected to slowly move SE into the region Sunday into Monday. QPF of 2-4 inches is expected late week into the weekend into Monday. With the recent heavy rain over portions of the Triad, Triangle, and the Piedmont in general, a flooding threat may develop. Temperatures should be above normal given the very high dew points in the 70s, keeping nightly lows 70+ and possible 75 in the SE. Highs should be in the mid 80s NW ranging to lower 90s SE each day, with some cooling aided by the expected heavy rain and cloudiness early next week. && .AVIATION /12Z Tuesday through Saturday/... As of 630 AM Tuesday... A band of showers and a few embedded thunderstorms extends from near Elizabeth City southwest to near Goldsboro to near Wadesboro NC is associated with an approaching cold front and upper trough. The band of showers and storms will continue to shift east and southeast through mid morning with reduced cigs and vsbys. Behind the band of convection, conditions are largely VFR with a few pockets of IFR fog and some stratus. VFR conditions are expected through the day into this evening well behind the front in the Triad. Near and southeast of the front, after a period of VFR conditions this morning, scattered convection is expected to redevelop this around midday and this afternoon with the greatest coverage across the Sandhills and southern Coastal Plain near the KFAY terminal. Another round of low stratus is likely to develop late tonight. Looking beyond the 24 hour TAF period...a typical summertime regime is expected with perhaps greater than climatological coverage during the period. This pattern will feature scattered diurnal afternoon and evening convection with periods of early morning stratus. During the period it appears convective coverage will be more limited on Wednesday into Thursday and increase into the weekend. -Blaes && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Blaes NEAR TERM...Blaes SHORT TERM...Blaes LONG TERM...Badgett AVIATION...Blaes
Hazardous weather outlook, Jun 20, 6:20 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 620 AM EDT Tue Jun 20 2017 NCZ028-042-043-073>078-083>086-088-089-211030- Edgecombe-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne- Anson-Richmond-Scotland-Hoke-Cumberland-Sampson- 620 AM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Showers and thunderstorms may repeatedly move over some locations resulting in localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-021>027-038>041-211030- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake- 620 AM EDT Tue Jun 20 2017 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 20, 2:38 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
238 AM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD HILLSBOROUGH 36.07N 79.11W
06/20/2017 ORANGE NC 911 CALL CENTER
CAR STRANDED AND ROAD REMAINS CLOSED AT ENO
ST. AND DIMMOCKS MILL RD.
&&
MWSLocal storm report, Jun 20, 2:41 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
241 AM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1257 AM FLASH FLOOD 1 W HILLSBOROUGH 36.07N 79.12W
06/20/2017 ORANGE NC 911 CALL CENTER
ROAD CLOSURE AT DIMMOCKS MILL RD. AND WEST
HILL AVE.
&&
MWSLocal storm report, Jun 20, 2:45 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 AM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD 4 SSE MEBANE 36.03N 79.26W
06/20/2017 ORANGE NC 911 CALL CENTER
HIGH WATER AND FLOODING AT 2700 MEBANE OAKS
RD.
&&
MWSSpecial weather statement, Jun 20, 6:14 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
614 AM EDT TUE JUN 20 2017
NCZ042-043-075-077-078-085-086-088-089-201145-
Scotland NC-Johnston NC-Sampson NC-Hoke NC-Harnett NC-Moore NC-
Wayne NC-Cumberland NC-Wilson NC-
614 AM EDT TUE JUN 20 2017
...Showers and thunderstorms with heavy rain from Raeford and
Fayetteville to Goldsboro...
At 608 AM EDT, showers and thunderstorms were producing locally
heavy rainfall extending from central Hoke County east across
Cumberland... southern Harnett... northern Sampson... and Wayne
Counties. Rainfall rates of 1.5 to 2 inches per hour were occurring
with the heaviest rain. The showers and thunderstorms were moving
east at 20 mph. Locally heavy rain will occur through mid-morning
across the region.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will produce minor flooding of creeks, streams,
and areas of poor drainage. In addition, some street and road
flooding may result. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.
&&
LAT...LON 3500 7948 3528 7941 3531 7918 3534 7915
3568 7766 3557 7782 3538 7780 3518 7783
3515 7789 3519 7802 3519 7816 3492 7815
3483 7847 3485 7850 3483 7890 3490 7894
3495 7904 3483 7919 3482 7936 3476 7934
TIME...MOT...LOC 1008Z 248DEG 17KT 3520 7886
PWBLocal storm report, Jun 20, 6:29 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
629 AM EDT TUE JUN 20 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD 4 SSE MEBANE 36.03N 79.26W
06/20/2017 ORANGE NC 911 CALL CENTER
HIGH WATER AND FLOODING AT 2700 MEBANE OAKS
RD.
0111 AM FLASH FLOOD 3 SSE RANDLEMAN 35.78N 79.79W
06/20/2017 RANDOLPH NC 911 CALL CENTER
WATER FLOWING INTO A HOUSE REPORTED AT OLD
CASTLE DR. AND BUCKHORN RD.
1257 AM FLASH FLOOD 1 W HILLSBOROUGH 36.07N 79.12W
06/20/2017 ORANGE NC 911 CALL CENTER
ROAD CLOSURE AT DIMMOCKS MILL RD. AND WEST
HILL AVE.
1245 AM FLASH FLOOD HILLSBOROUGH 36.07N 79.11W
06/20/2017 ORANGE NC 911 CALL CENTER
CAR STRANDED AND ROAD REMAINS CLOSED AT ENO
ST. AND DIMMOCKS MILL RD.
1230 AM FLASH FLOOD 2 SSE MEBANE 36.06N 79.25W
06/20/2017 ORANGE NC 911 CALL CENTER
WATER OVER BEN WILSON RD NEAR BOWMAN RD IN
MEBANE. CREWS HEADING OUT TO CLOSE ROAD.
1213 AM FLASH FLOOD 4 SSE LAKE TOWNSEND 36.11N 79.75W
06/20/2017 GUILFORD NC BROADCAST MEDIA
ROADS CLOSED DUE TO FLOODING IN GREENSBORO
INCLUDE... YANCEYVILLE ST AT EAST CORNWALLIS
DR, SOUTH HOLDEN AT CENTER ST, EAST CONE
BLVD BETWEEN CHURCH ST AND YANCEYVILLE ST,
AND SHELBY DR AT ASHEBROOK DR.
1125 PM FLASH FLOOD 2 ENE BURLINGTON 36.10N 79.41W
06/19/2017 ALAMANCE NC LAW ENFORCEMENT
1500 BLOCK OF BOWMAN AVENUE IN BURLINGTON
CLOSED DUE TO FLOODING.
1050 PM FLASH FLOOD 4 SSE LAKE TOWNSEND 36.12N 79.74W
06/19/2017 GUILFORD NC PUBLIC
2 FEET OF WATER OVER MCKNIGHT MILL ROAD IN
NORTHEAST GREENSBORO. ONE VEHICLE STUCK IN
FLOODWATERS WITH WATER RESCUE ONGOING.
1036 PM FLASH FLOOD 1 ESE GREENSBORO 36.07N 79.81W
06/19/2017 GUILFORD NC LAW ENFORCEMENT
A NUMBER OF ROADS ARE CLOSED IN GREENSBORO.
SPECIFICS TO BE ADDED LATER...THEIR WORKLOAD
WAS HEAVY.
1000 PM FLASH FLOOD ROXBORO 36.40N 78.98W
06/19/2017 PERSON NC LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS THAT THERE WERE 12
ROADS CLOSED IN AND AROUND ROXBORO.
0910 PM FLASH FLOOD ROXBORO 36.40N 78.98W
06/19/2017 PERSON NC PUBLIC
SEVERAL ROAD CLOSURES IN THE CITY OF ROXBORO
DUE TO FLOODING.
0855 PM TSTM WND GST 6 NNW ROUGEMONT 36.29N 78.98W
06/19/2017 M46 MPH PERSON NC AWOS
33007G40KT.
0631 PM TSTM WND DMG 1 SW COVINGTON 35.14N 79.88W
06/19/2017 RICHMOND NC 911 CALL CENTER
MULTIPLE TREES DOWN ON POWERLINES, CAUSING
POWERLINES TO FALL. TIME ESTIMATED BY RADAR.
0440 PM TSTM WND DMG 3 NE BETHESDA 35.98N 78.82W
06/19/2017 DURHAM NC TRAINED SPOTTER
SEVERAL TREES DOWN IN OAK GROVE.
RADAR-ESTIMATED TIME.
&&Special weather statement, Jun 20, 8:00 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
800 AM EDT TUE JUN 20 2017
NCZ042-078-086-088-089-201330-
Johnston NC-Sampson NC-Hoke NC-Wayne NC-Cumberland NC-
800 AM EDT TUE JUN 20 2017
...Heavy rain showers will affect portions of southeastern
Johnston...northern Sampson...Hoke...Wayne and Cumberland Counties
Until 930 AM EDT...
At 757 AM EDT, Doppler radar indicated training heavy rain showers
that were continuously redeveloping across portions of the NC
Sandhills and coastal plain. As much as 1 to 1.25 inches has fallen
near Boonie Doone and Ft. Bragg over the past hour.
Heavy rain and minor flooding will be possible with this storm.
Locations impacted include...
Fayetteville, Goldsboro, Raeford, Fort Bragg, Fremont, Walnut Creek,
Godwin, Pope AFB, Antioch and Hope Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.
&&
LAT...LON 3484 7934 3494 7935 3504 7946 3526 7882
3525 7862 3532 7854 3536 7855 3559 7802
3558 7782 3543 7783 3539 7780 3530 7783
3492 7896 3495 7904 3483 7919
TIME...MOT...LOC 1157Z 247DEG 27KT 3509 7893
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 8:41 PM EDT | Special Weather Statement | RAH | Alamance, Granville, Guilford, Orange, Person, Vance | 64 min |
| Jun 19, 8:55 PM EDT | Areal Flood Advisory | RAH | Alamance, Durham, Forsyth, Granville, Guilford, Orange and 2 more | 6 hr |
| Jun 19, 9:07 PM EDT | Flash Flood Warning | RAH | Granville, Person | 3 hr |
| Jun 19, 9:19 PM EDT | Special Weather Statement | RAH | Warren | 56 min |
| Jun 19, 9:30 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 60 min |
| Jun 19, 9:40 PM EDT | Special Weather Statement | RAH | Anson, Richmond | 65 min |
| Jun 19, 9:58 PM EDT | Flash Flood Warning | RAH | Guilford | 3 hr |
| Jun 19, 10:14 PM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| Jun 19, 10:18 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Montgomery, Richmond, Stanly | 57 min |
| Jun 19, 10:47 PM EDT | Areal Flood Advisory | RAH | Anson | 3 hr |
| Jun 19, 11:34 PM EDT | River Flood Warning | RAH | Alamance | 29 hr |
| Jun 19, 11:39 PM EDT | Flash Flood Warning | RAH | Alamance, Durham, Granville, Orange | 4 hr |
| Jun 19, 11:55 PM EDT | Flash Flood Warning | RAH | Davidson, Guilford, Randolph | 3 hr |
| Jun 20, 12:16 AM EDT | Areal Flood Advisory | RAH | Chatham, Edgecombe, Franklin, Granville, Halifax, Nash and 3 more | 3 hr |
| Jun 20, 1:00 AM EDT | Flash Flood Warning | RAH | Guilford | 2 hr |
| Jun 20, 1:22 AM EDT | Special Weather Statement | RAH | Chatham | 53 min |
| Jun 20, 3:03 AM EDT | Areal Flood Warning | RAH | Alamance, Davidson, Durham, Granville, Guilford, Orange and 1 more | 3 hr |
| Jun 20, 6:14 AM EDT | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Wayne | 91 min |
| Jun 20, 8:00 AM EDT | Special Weather Statement | RAH | Cumberland, Hoke, Wayne | 90 min |
| Jun 20, 8:09 AM EDT | Areal Flood Advisory | RAH | Cumberland | 111 min |
Nearby
River Flood Warnings in North Carolina, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.